MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating the cause for the discordant pth result.The interpretation of results of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the instructions for use states: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values.".
 
Event or Problem Description
Discordant results were obtained for a patient between serum and plasma samples on the advia centaur xp intact parathyroid hormone (pth) assay during a correlation study between laboratories.The serum sample result was lower than the plasma result.A physician noticed the difference in results during the study.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of the discordant pth result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00242 on october 05, 2018.11/06/2018 additional information: the site tas (technical application specialist) was requested to perform a six patient correlation study from the customer's advia centaur to another site.One of the customer clients wanted the study to be done.The samples used for the study were plasma.The details of the study were not provided as the customer is waiting for more patient samples or waiting for direction from their medical director.The customer has the tas performing a study with a sister laboratory that is using advia centaurs and is using the same reagent and calibrator lot.The customer is awaiting 2 more samples for the study.Siemens continues to contact the customer to provide the results of the correlation study.Siemens healthcare diagnostics is awaiting further information.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00242 on october 05, 2018.Siemens filed the mdr 1219913-2018-00242 supplemental report 1 on november 28, 2018.12/04/2018 additional information: the customer has not provided samples for the study for an extended period of time and the site tas (technical application specialist) has closed the task.The customer indicated they would repeat the correlation study using the same sample type.However, the correlation study has not been performed due to the lack of samples.Siemens has been waiting for the data for several months.Siemens cannot determine the root cause for the discordant sample observed.A new notification will be opened if customer wants to perform any other sample studies.The customer reports the pth quality control is performing in range and the pth assay has been performing within specifications.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY
Common Device Name
PTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7938022
Report Number1219913-2018-00242
Device Sequence Number770059
Product Code CEW
UDI-Device Identifier00630414592343
UDI-Public00630414592343
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2019
Device Model NumberN/A
Device Catalogue Number10699155
Device Lot Number39951015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer11/06/2018
12/04/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/28/2018
12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1